Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 22, 2016, 5:02 PM CDT for Conecuh County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2016, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 22, 2016, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Conecuh County, AL
The radar
The Ft Rucker radar (KEOX), 149 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056
WWUS84 KMOB 222202
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT MON AUG 22 2016
ALZ054>057-059-222245-
BUTLER AL-MONROE AL-ESCAMBIA AL-CONECUH AL-WILCOX AL-
502 PM CDT MON AUG 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CONECUH...CENTRAL MONROE...SOUTHEASTERN WILCOX...
SOUTHWESTERN BUTLER AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM
CDT...
AT 501 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PINE APPLE TO 8 MILES EAST OF
PETERMAN TO FRISCO CITY...AND MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...EVERGREEN...FRISCO CITY...GEORGIANA...CASTLEBERRY...
EXCEL...REPTON...I65 AND AL 113 AND I65 AND US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3170 8666 3136 8687 3118 8732 3145 8754
3160 8717 3187 8700
TIME...MOT...LOC 2201Z 312DEG 18KT 3177 8699 3156 8711 3144 8741
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:25 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 22, 3:25 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 325 PM CDT MON AUG 22 2016 .NEAR TERM /Now Through Tuesday/...A weak frontal boundary remains draped across northern portions of the area and is becoming increasingly diffuse each hour. It is serving to enhance convection across northern zones this afternoon with the seabreeze aiding coastal development. These two areas will remain the focus through early evening before storms decrease with loss of daytime heating. The boundary will continue to become diffuse on Tuesday while washing out. This will leave a typical late August diurnal pop pattern across the Gulf coast on Tuesday with scattered showers and thunderstorms expected to develop during peak heating. Lows tonight will drop into the low 70s inland to upper 70s near the coast. Highs on Tuesday climb into the low to mid 90s inland to around 90 near the coast. /13 .SHORT TERM /Tuesday night Through Thursday night/...An east-west oriented upper ridge over the Gulf coast states shifts a bit further inland through the period which allows for a deep layer easterly flow to become established over the forecast area. This in turn allows for drier deep layer air to be drawn into the region, with precipitable water values around 2.0 inches dropping to around 1.5 inches by Thursday night. The remnants of a weak frontal boundary over the area along with daytime heating should be sufficient for scattered convection to develop on Wednesday. The drier air moving into the region begins to have an impact with chance pops over part of extreme southeast Mississippi tapering to mostly dry conditions over the easternmost portion. Highs will be in the lower 90s each day. Heat indices of 101-106 are expected Wednesday, then values of 97-102 are expected for Thursday as surface dewpoints trend lower, especially over the eastern portion of the area. Lows will range from the lower 70s inland to the mid/upper 70s closer to the coast. /29 .LONG TERM /Friday Through Monday/...An upper ridge remains over the southeast states through the period while a gradually weakening surface ridge is expected to remain over the southeast states. This places the forecast area in an extended easterly flow regime, including a potential low pressure system nearing the eastern Gulf late in the period. Low rain chances are expected through most of the period. Highs will be mostly in the lower 90s through the period except for some mid 90s possible inland with upper 80s near the immediate coast. Lows will mostly range from the lower 70s inland to the mid/upper 70s near the coast. /29 && .MARINE...High pressure will persist across the western Atlantic into the Gulf of Mexico through the week. This will maintain a generally light wind flow. Seas generally 2 feet or less through the period. Winds and seas will be higher in and around scattered showers and thunderstorms through the period. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 93 74 93 / 20 40 20 50 Pensacola 77 91 77 90 / 20 30 20 40 Destin 78 91 79 89 / 20 20 20 40 Evergreen 73 95 73 94 / 20 30 20 40 Waynesboro 73 94 73 93 / 20 30 10 40 Camden 73 95 73 94 / 20 30 10 40 Crestview 73 95 74 93 / 20 30 20 40 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 22, 5:33 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 533 AM CDT MON AUG 22 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 533 AM CDT MON AUG 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WITH WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE THIS AFTERNOON ALONG THE SEA BREEZE AND A FRONTAL BOUNDARY MOVING IN FROM THE NORTH. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DIURNALLY FORCED CONVECTION CONTINUES DURING AFTERNOON AND EVENING HOURS EACH DAY THROUGH MIDWEEK. WIDESPREAD HEAT INDICES OF 105 DEGREES POSSIBLE TUESDAY AFTERNOON...WITH LOCALLY HIGHER INDICES POSSIBLE NEAR AND ALONG THE MOBILE RIVER DELTA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-231045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 533 AM CDT MON AUG 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 5:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT MON AUG 22 2016
ALZ054>057-059-222245-
BUTLER AL-MONROE AL-ESCAMBIA AL-CONECUH AL-WILCOX AL-
502 PM CDT MON AUG 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CONECUH...CENTRAL MONROE...SOUTHEASTERN WILCOX...
SOUTHWESTERN BUTLER AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM
CDT...
AT 501 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PINE APPLE TO 8 MILES EAST OF
PETERMAN TO FRISCO CITY...AND MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...EVERGREEN...FRISCO CITY...GEORGIANA...CASTLEBERRY...
EXCEL...REPTON...I65 AND AL 113 AND I65 AND US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3170 8666 3136 8687 3118 8732 3145 8754
3160 8717 3187 8700
TIME...MOT...LOC 2201Z 312DEG 18KT 3177 8699 3156 8711 3144 8741The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:21 PM CDT | Special Weather Statement | MOB | Mobile | 39 min |
| Aug 22, 5:45 PM CDT | Special Weather Statement | MOB | Conecuh | 60 min |
| Aug 21, 7:19 PM CDT | Special Weather Statement | MOB | Wayne | 26 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.